MAUDE Adverse Event Report: PHILIPS VOLCANO EAGLE EYE PLATINUM ST CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO EAGLE EYE PLATINUM ST CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 85900PST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference: (b)(4).Facility declined to provide patient information.No information available.The implant or explant dates are not applicable to this device.Not applicable for this device.No information available.State/prefecture is (b)(6).The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer¿s policy.It was reported during a therapeutic peripheral procedure the image disappeared from the manufacturer's device.A second same device was used to complete the procedure.Additional information provided per the customer complaint form indicated no part was damaged and no detached parts observed on the device after removal from the patient.The returned device was visually and microscopically inspected and damage was observed.There was a portion of kapton missing, the backing material was exposed on this section, small rough edges of kapton material were observed.The probable cause of the observed failure could not be determined.Device manipulation, impact and applied pressure associated with use and handling can affect the integrity of the device.This product problem is being submitted because the returned device was missing material and had rough edges.There is a potential for harm if the malfunction were to recur.

Brand Name
EAGLE EYE PLATINUM ST CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key9584542
Report Number2939520-2019-00060
Device Sequence Number11394349
Product Code OBJ
UDI-Device Identifier00845225002312
UDI-Public(01)00845225002312(17)210930(10)0301736667(90)989609000481
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K143701
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number85900PST
Device Catalogue Number400-0200.141
Device Lot Number0301736667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2019
Initial Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005